| Catalog Number |
Z493G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.What tissue was being sutured when the event occurred? subcutaneous and dermis tissue.Was additional dissection required in other organs/tissues other than the target tissue? no.Was there any change in the patient¿s post operative care due to the prolonged procedure? no.Did the needle fall into the patient? no.If yes, was the needle piece(s) retrieved during the same procedure? n/a.Were x-rays taken to locate the needle piece(s)? n/a.What measures were taken to retrieve the broken piece? n/a.Was there any additional tissue damage as a result of searching for the needle piece? n/a.Does a piece of the needle remain in the patient¿s tissue? no.If yes, is there any plan in place to remove the needle piece in the future? n/a.If yes, please provide the scheduled date.N/a.What tissue structure the broken needle was located? n/a.What is the surgeon's opinion of consequences to the patient? please provide the lot number: unk.Please perform and document the follow up attempt for product return.We regularly contact with sales rep about the device returning.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported a patient underwent an unknown plastic surgery on (b)(6) 2023 and suture was used.The needle was broken at the swage part when the surgeon applied the first stitch on the skin.The needle was collected immediately.No additional treatment was performed.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/19/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the device.Visual analysis of the returned sample revealed that only it was received one empty labeled winding former that pertain to product code z493g.As the needle was not returned, the event described could not be confirmed.Based on the information available, it has been determined that no corrective and preventative action.If additional information is made available, the investigation will be updated as applicable.The manufacturing records couldn't be reviewed as the batch number is unknown.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/8/2023.H3 investigational summary: the product received for analysis was identified as product code z493g.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surface and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.